MAUDE Adverse Event Report: Ethicon Endo-Surgery, LLC. ETHICON; Stapler, Surgical

Ethicon Endo-Surgery, LLC. ETHICON; Stapler, Surgical
Catalog Number EC3D60S
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/03/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 10/07/2026.Additional information was requested, and the following was obtained: - the surgeon began using the ethicon 4000 stapler earlier this year and subsequently noted a concerning trend.When complications or other outlier events increase in frequency or severity, the surgeon evaluates whether they may be associated with the stapler, surgical technique, or other contributing factors to determine the appropriate course of action.Although an association with the stapler could not be confirmed, he transitioned back to the ethicon 3000 stapler because he had experienced fewer issues with that device.Regarding the bleeding complications, the surgeon could not determine whether the source was the staple line, the short gastric vessels during sleeve gastrectomy, or another vascular site.He also observed an increased incidence of malformed staples along the staple line.Despite maintaining compression for more than 15 seconds, the issue persisted, and the surgeon could not determine whether it was attributable to the stapler.- the surgeon confirmed using nuknit for the first three firings during sleeve gastrectomy procedures.For small-bowel procedures, the surgeon uses gia reloads to divide the bowel and mesentery because they are more cost-effective.Ethicon buttress material is used for all firings when creating the pouch.For sleeve gastrectomy procedures, blue reloads with buttress material are used.Nuknit is applied to the first three distal firings because it is less costly and the surgeon is less concerned about leaks in that portion of the staple line; buttress material is applied to the final three proximal firings.The surgeon generally uses green reloads, with black reloads reserved for thicker tissue, and uses green reloads for all sleeve gastrectomy firings.The surgeon does not oversew the staple lines and described the methods used to manage bleeding.- the surgeon indicated that the events were likely more attributable to patient-related factors, as most of the affected patients were older adults and smokers.He considered the events to be multifactorial and did not believe the stapler was the primary contributing factor.The surgeon stated that he intends to resume use of the ethicon 4000 stapler.He requested additional information regarding the device design and the studies conducted to confirm its performance before commercialization.

Brand Name
ETHICON
Common Device Name
Stapler, Surgical
Manufacturer (Section D)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR  00969
Manufacturer (Section G)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
PR   00969
+1(303)552-6892
MDR Report Key50952435
Report Number3005075853-2026-08155
Device Sequence Number9499017
Product Code GAG
UDI-Device Identifier10705036043522
UDI-Public10705036043522
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K250385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberEC3D60S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2026
Initial Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown